Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 22, 2005, 10:05 PM CDT for Lincoln County, Tennessee; Jackson County, Madison County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2005, 10:05 PM CDT (03:05 UTC)
- Expired
- Jul 23, 2005, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Jackson County, AL, Madison County, AL, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 26 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:50 PM CDT | FLASH FLOOD | Meridianville, AL | SEVERAL INCHES OF WATER OVER ROADWAY FROM MERIDIANVILLE TO NORTH HUNTSVILLE |
| Jul 22, 11:00 PM CDT | FLASH FLOOD | Elora, TN | WATER WAIST DEEP ON VANTOWN ROAD. FOOT-DEEP WATER ON HUNTSVILLE HIGHWAY IN SOUTHERN PART OF COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3504 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 230306 FFWHUN ALC071-089-TNC103-230600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1005 PM CDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN TENNESSEE MADISON COUNTY IN NORTH CENTRAL ALABAMA JACKSON COUNTY IN NORTHEAST ALABAMA * UNTIL 100 AM CDT * AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN OF AROUND 2 INCHES HAS FALLEN FROM A CLUSTER OF SEVERE THUNDERSTORMS OVER THE AREA WHERE LINCOLN COUNTY TENNESSEE JOINS NORTHEAST MADISON AND NORTHWEST JACKSON COUNTIES IN NORTHEAST ALABAMA. ANOTHER 1 TO 2 INCHES OF RAINFALL IS POSSIBLE IN A SHORT PERIOD AS THE CLUSTER DRIFTS SLOWLY SOUTHWEST. * SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... GURLEY...HAZEL GREEN...HUNTSVILLE...MERIDIANVILLE...MOORES MILL AND NEW MARKET A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3503 8623 3507 8656 3467 8661 3467 8620 $$ SCHAUB
2 follow-up statements
000 WGUS74 KHUN 230456 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1155 PM CDT FRI JUL 22 2005 ALC071-089-TNC103-230600- MADISON AL-JACKSON AL-LINCOLN TN- 1155 PM CDT FRI JUL 22 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 100 AM CDT FOR LINCOLN... JACKSON AND MADISON COUNTIES... AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAINFALL HAD ENDED IN JACKSON AND MADISON COUNTIES...BUT WAS CONTINUING ACROSS SOUTHERN LINCOLN COUNTY. LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...TOWNS AND CITIES WEST AND SOUTH OF FAYETTEVILLE. LAW ENFORCEMENT OFFICIALS REPORTED FLOODING AT 11 PM IN ELORA IN LINCOLN COUNTY TENNESSEE...WHERE WATER WAIST DEEP WAS ON VANTOWN ROAD. ALSO...A FOOT OF WATER WAS ON HUNTSVILLE HIGHWAY IN THE SOUTHEASTERN PART OF COUNTY. EXCESSIVE RUNOFF FROM EARLIER RAINS WILL ALSO KEEP FLOODING A THREAT IN NORTHWEST JACKSON COUNTY AND NORTHEAST MADISON COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3503 8623 3507 8656 3467 8661 3467 8620 $$ SCHAUB
000 WGUS74 KHUN 230557 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 AM CDT SAT JUL 23 2005 ALC071-089-TNC103-230607- MADISON AL-JACKSON AL-LINCOLN TN- 1257 AM CDT SAT JUL 23 2005 ...THE FLASH FLOOD WARNING FOR LINCOLN...JACKSON AND MADISON COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT HAS DIMINISHED. SOME MINOR FLOODING MAY CONTINUE IN AREAS THAT RECEIVED HEAVY RAINFALL...BUT THE SERIOUS THREAT HAS ENDED. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. LAT...LON 3503 8623 3507 8656 3467 8661 3467 8620 $$ PB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:14 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 22, 9:14 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 914 PM CDT FRI JUL 22 2005 .UPDATE... OHX 00Z SOUNDING STILL VERY UNSTABLE WITH LIS OF -7.6 DEGREES CELSIUS. ALSO PWS FROM BOTH BMX AND OHX REMAINING HIGH...WITH 1.7 PWS OBTAINED FROM 00Z SOUNDINGS. THUS...ISOLATED STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP OVER FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL DEVELOPING ALONG A SURFACE BOUNDARY THAT IS CURRENTLY SITUATED ACROSS CENTRAL TENNESSEE. THIS IS ASSOCIATED WITH AN UPPER LEVEL TROUGH INITIALIZED WELL BY THE RUC80. THE RUC AND GFS HAVE PICKED UP ON THIS ACTIVITY THE BEST SO FAR THIS EVENING...ESPECIALLY THE RUC. THE RUC KEEPS A SCATTERED LINE OF CONVECTION ONGOING THROUGH 9Z...AS THIS BOUNDARY MOVES SOUTH INTO NORTHERN ALABAMA OVERNIGHT. THUS WILL INCREASE POPS BASED ON COMBINATION OF RADAR TRENDS AND RUC FORECAST TO 40 PERCENT FOR ALL OF FORECAST AREA...BUT WILL KEEP AT 20 IN CULLMAN COUNTY. SOME LOCATIONS ACROSS NORTHERN ALABAMA ARE REPORTING A FEW LOW CLOUDS. EXPECT CLOUD TO INCREASE AS BOUNDARY SHIFTS SOUTHWARD...BUT DUE TO EXPECTED SCATTERED NATURE OF CONVECTION...DO NOT EXPECT MOSTLY CLOUDY CONDITIONS TO COVER A LARGE PART OF THE FORECAST AREA FOR AN EXTENDED TIME. THUS WILL HOLD ON TO THE PARTLY CLOUDY CONDITIONS THROUGH 12Z ON SATURDAY. WILL ALSO INCREASE WINDS...AS BOUNDARY SHOULD KEEP WEST TO NORTHWEST SURFACE WINDS AROUND 5 MPH THROUGH 12Z ON SATURDAY. WILL MONITOR RADAR FOR FURTHER UPDATES...BUT NONE EXPECTED AT THIS TIME. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 20
Hazardous weather outlook, Jul 22, 7:44 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 744 PM CDT FRI JUL 22 2005 ALZ001>010-016-TNZ076-096-097-231000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 744 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A SURFACE BOUNDARY WILL SINK SLOWLY SOUTH THROUGH MIDDLE TENNESSEE TO THE NORTH ALABAMA BORDER AREA TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR AHEAD OF THE BOUNDARY...AND ISOLATED CELLS MAY BECOME CAPABLE OF PRODUCING STRONG GUSTY WINDS. THE AREA MOST AFFECTED THROUGH DAYBREAK SATURDAY WOULD BE PARTS OF SOUTHERN MIDDLE TENNESSEE...AND THAT PART OF ALABAMA NORTH OF THE TENNESSEE RIVER. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A DRIER PATTERN IS EXPECTED BY THE UPCOMING WEEKEND AS HIGH PRESSURE BUILDS INTO THE REGION. DAILY HIGH TEMPERATURES WILL APPROACH THE MID 90S FROM SATURDAY THROUGH MONDAY...WITH AFTERNOON HEAT INDICES BETWEEN 100 AND 110 DEGREES. A WEAK COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY BY MID WEEK...WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. SCHAUB
In the hours before
Special weather statement, Jul 22, 6:01 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 601 PM CDT FRI JUL 22 2005 ALZ006-222330- MADISON- 601 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEAST MADISON COUNTY UNTIL 630 PM... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW MARKET...OR 9 MILES NORTHEAST OF MOORES MILL...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND UP TO 1/2 AN INCH OF RAINFALL ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NEW MARKET. DEPOSIT. MAYSVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
Local storm report, Jul 22, 6:02 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
602 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BRIDGEPORT 34.94N 85.72W
07/22/2005 JACKSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN
0432 PM TSTM WND DMG STEVENSON 34.87N 85.84W
07/22/2005 JACKSON AL EMERGENCY MNGR
SEVERAL TREES DOWN
0510 PM TSTM WND DMG POWELL 34.53N 85.90W
07/22/2005 DEKALB AL COUNTY OFFICIAL
TREE DOWN
&&
WRSSpecial weather statement, Jul 22, 8:03 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 803 PM CDT FRI JUL 22 2005 TNZ097-230145- FRANKLIN- 803 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 845 PM... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF TULLAHOMA...OR 7 MILES SOUTHWEST OF MANCHESTER...MOVING SOUTH AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OAK GROVE. WOODS RESERVOIR. ESTILL SPRINGS. TIMS FORD LAKE. WINCHESTER. COWAN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Local storm report, Jul 22, 8:11 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
811 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BRIDGEPORT 34.94N 85.72W
07/22/2005 JACKSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN
0432 PM TSTM WND DMG STEVENSON 34.87N 85.84W
07/22/2005 JACKSON AL EMERGENCY MNGR
SEVERAL TREES DOWN
0510 PM TSTM WND DMG POWELL 34.53N 85.90W
07/22/2005 DEKALB AL COUNTY OFFICIAL
TREE DOWN
0545 PM TSTM WND DMG WHITON 34.36N 86.08W
07/22/2005 DEKALB AL EMERGENCY MNGR
ROOF BLOWN OFF BARN AND TREES DOWN
&&
WRSSpecial weather statement, Jul 22, 8:45 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 845 PM CDT FRI JUL 22 2005 TNZ097-230215- FRANKLIN- 845 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY UNTIL 915 PM... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF WINCHESTER...MOVING SOUTH AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELVIDERE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Jul 22, 9:00 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 900 PM CDT FRI JUL 22 2005 ALZ009-230245- JACKSON- 900 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHWEST JACKSON COUNTY UNTIL 945 PM... AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF WINCHESTER...MOVING SOUTH AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... JERICHO. BASS. HYTOP. SKYLINE. FACKLER. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:27 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 33 min |
| Jul 22, 9:34 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 26 min |
| Jul 22, 9:58 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 47 min |
| Jul 22, 10:55 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 50 min |
| Jul 22, 11:43 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 18 min |
| Jul 23, 11:02 AM CDT | Heat Advisory | HUN | Lincoln, Moore | 28 hr |
| Jul 22, 9:48 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 44 min |
Nearby
Flash Flood Warnings in Alabama, 2005Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.